I've been having some problems for quite a long time and I have visited my doctor several times and I think he is starting to lose his touch; he seems not to care much anymore and quickly prescribes some antibiotics or sends you to a specialist without any testing or much information at all. So I'm currently trying to change doctors but that is taking a very long time so id like some advice or information from anyone who is able to give it please.
Please keep in mind that I am only 19, these problems are quite severe to me as they are usually associated with older men. My life is just getting started and already a major part of it has been ruined, hoping its not permanent. Oh yes, I've never smoked, taken any drugs, and i do not drink.
The problems I've been having:
* Chronic Urinary Tract Infection - Had problems urinating, very slow to start, pain and blood in urine. My family doctor did all the regular tests, and said I had a bladder infection and a urinary tract infection. He treated it with antibiotics (Cipro) and it still did not go away so he sent me to an urologist. The urologist told me the same thing except he added slight prostate enlargement to the list. He tried 8 different antibiotics on me and each time I came back he told me I still had the urinary tract infection and the symptoms were still active. Finally he gave up, gave me a antibiotic perscription (lavaquin) with 10 repeats and told me to use it when I need it (isn't this dangerous?). I believe this may have been caused by Accutane which I was on for eight months just over one year ago.
* Severe joint pain and inflammation - Well I've been having bad joint pain for almost a year, also when I raise my shoulders or bend my knees too far I can feel them grinding and its quite painful. My doctor referred me to a Rheumatologist because he believes I have rheumatoid arthritis, but it’s been six months and I still don't have an appointment.
* Weak Erection problems - I couldn't even talk to the urologist about this. For the past year I've had very weak erections.
* No sex drive - I used to masterbate quite regularly and i was always interested in sex, which is normal, but within the past year that dropped off quite a bit, i no longer masterbate and my lack of interest in sex caused my girlfriend to cheat on me.
* No orgasm with ejaculation - Okay another embarassing one I've never been able to talk to a doctor about, this might be one of the things that kills sex for me. I can ejaculate fine through masterbation or sex, but it no longer feels like anything, most of the time i can't even tell i've finished. I've seen posts on these boards about this, it seems there are a few others with the same problem and none of them have ever found a solution.
* Severe Depression - Had some major problems in life recently and I am very depressed because of this, but I'm wondering if this could also be caused by something medical?
* White Hair - My hair is black but over the past six months or so about 25% of it has turned white, it, coupled with bad skin has caused me to become very self-conscious. I'm told this can be caused by stress and I defiantly have a lot of stress in my life.
* Hemorrhoids - Again something I've never visited the doctor about because it's something I can live with if I have to, not serious next to most of the other problems. Caused by antibiotic use and Accutane use, side effect.
Okay so this is the list of problems I've been having, since my doctor isn't helping me much I've been researching as much as I could online and so far all I've come up with is that several of the symptoms I've been having seem to be related to low testosterone (erection problem, joint pain, depression, fatigue, etc.) and I'm wondering what the likelihood of this is for someone my age and if it seems possible that this could be causing some of my problems, also how would i find out if this was the case?
Is it possible for hemorrhoids to cause any of the problems I am having urinating or the sexual problems?
Are there anything I can do about any of these problems on my own? And if not can you give me any specific tests to ask my doctor to do? (Maybe he will listen?)
If anyone has any other ideas or can give me any suggestions I would appreciate it greatly, thanks in advance.
Last edited by veryworriedguy2; 09-27-2005 at 10:27 PM.
Reason: Spelling errors.
have u sought treatment for your depression? It's prob causing ur sexual probs(or related at least). The mind has a funny way of making you feel old when it's not happy Perhaps staying positive and starting a healthier lifestyle can reverse some of your symptoms. Good luck
You have many serious and most likely treatable problems. That said if you live in NY I would contact a hospital like NYU Medical Center or a major, well known hospital near you! I may be worth a short trip. You need yo meet with a Urology Specialest and a good Internal Medician Doctor!
Please lok in to finding a knowledgeable doctor and medical facility.
Please keep us up dated and good luck,
Sounds to me most of your problems started after you took Accutane. :S The joints thing sounds like something that could have been caused by Accutane from what I heard from past accutane users who suffered long term sideeffects. I hope you find a solution to your problems soon, it really sucks having medical problems at such a young age. I can relate to an extent.
Thanks again for all the infomation, I made an appointment with my doctor and plan on asking him to order this test, I just hope he will do it without much of an explination. As for costs, I live in Canada so its free either way, good system but a lot of people abuse it. I'll be sure to ask for a copy.
my boyfriend is experiencing many of the same symptoms except in lesser doses, more or less.
the aches, the not fully erect-ness and we had sex last night for almost 2 hours and then this morning we were having sex again and within 2 minutes he had come without an orgasm at all. he also has skin problems and apparently has been having them since he was 12. i am very nervous about this, apparently it is some sort of something since you too are experiencing it. please update me with your progress as i care very much for my boyfriend and i don't want him to be hurt and i also don't want to get whatever he has if he has it.
Sounds like the Accutane may have started the problems, some side effects are really bad.
Glad to hear your going to the doctor, please tell him EVERYTHING that is happening, DO NOT be shy about any topic, the doctor is a professional - he is not there to judge you, only help. Maybe the easiest thing to do is print out your first post and give it to him to read. This way he then will ask you questions and know what your thinking.
Ask if you need to see a specialist or a urologist and again tell these people everything - be honest - its your health we're talking about!
good luck and please keep us updated